Alert archive / California / High Wind Watches in 2012
High Wind Watch 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 14, 2012, 2:35 PM PDT for San Bernardino County, California. It took effect at Mar 17, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2012, 2:35 PM PDT (21:35 UTC)
- In effect from
- Mar 17, 2012, 11:00 AM PDT
- Expired
- Mar 15, 2012, 2:40 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2773 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS75 KVEF 142135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT WED MAR 14 2012 ...STRONG WINDS POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING... .STRONG WINDS ARE EXPECTED TO DEVELOP ON SATURDAY IN THE MOJAVE DESERT AHEAD OF AN APPROACHING STORM SYSTEM MOVING IN FROM THE PACIFIC. THIS STORM IS EXPECTED TO CROSS THE REGION SATURDAY EVENING. CAZ523-151200- /O.NEW.KVEF.HW.A.0006.120317T1800Z-120318T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 235 PM PDT WED MAR 14 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED AREAS. * TIMING: WINDS SHOULD INCREASE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON...PEAK SATURDAY IN THE LATE AFTERNOON AND EARLY EVENING THEN DECREASE LATER SATURDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...NEWBERRY SPRINGS...FOUR CORNERS * IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395. SOME SMALL TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS OUTSIDE MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ STACHELSKI
2 follow-up statements
616 WWUS75 KVEF 151117 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 417 AM PDT THU MAR 15 2012 ...STRONG WINDS POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING... .STRONG WINDS ARE EXPECTED TO DEVELOP ON SATURDAY IN THE MOJAVE DESERT AHEAD OF AN APPROACHING STORM SYSTEM MOVING IN FROM THE PACIFIC. THIS STORM IS EXPECTED TO CROSS THE REGION SATURDAY EVENING. CAZ523-160000- /O.CON.KVEF.HW.A.0006.120317T1800Z-120318T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 417 AM PDT THU MAR 15 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED AREAS. * TIMING: WINDS SHOULD INCREASE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON...PEAK SATURDAY IN THE LATE AFTERNOON AND EARLY EVENING THEN DECREASE LATER SATURDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...NEWBERRY SPRINGS... FOUR CORNERS * IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395. SOME SMALL TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS OUTSIDE MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
191 WWUS75 KVEF 152140 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT THU MAR 15 2012 ...STRONG WINDS POSSIBLE SATURDAY INTO SATURDAY EVENING... .STRONG WINDS ARE EXPECTED TO DEVELOP ON SATURDAY IN THE MOJAVE DESERT AND SOUTHERN GREAT BASIN AHEAD OF AN APPROACHING STORM SYSTEM MOVING IN FROM THE PACIFIC. THIS STORM IS EXPECTED TO CROSS THE REGION SATURDAY NIGHT. CAZ523-161200- /O.UPG.KVEF.HW.A.0006.120317T1800Z-120318T0600Z/ /O.NEW.KVEF.HW.W.0006.120317T1800Z-120318T0700Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 240 PM PDT THU MAR 15 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT. THIS WARNING UPGRADES THE HIGH WIND WATCH. * WINDS: SOUTHWEST SUSTAINED AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED AREAS. * TIMING: WINDS SHOULD INCREASE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON...PEAK LATE AFTERNOON SATURDAY AND EARLY EVENING...THEN DECREASE LATER SATURDAY EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...NEWBERRY SPRINGS...FOUR CORNERS * IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395. SOME SMALL TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS OUTSIDE MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001-003-161200- /O.NEW.KVEF.HW.W.0006.120317T1800Z-120318T0700Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 240 PM MST THU MAR 15 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF MOHAVE COUNTY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT MST SATURDAY NIGHT. * WINDS: SOUTHWEST SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED AREAS. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING AND PEAK DURING THE AFTERNOON AND EARLY EVENING. THE WINDS WILL BEGIN TO DIMINISH BY THE LATE EVENING. * LOCATIONS: KINGMAN...YUCCA...GOLDEN VALLEY...DOLAN SPRINGS. * IMPACTS: LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE REDUCING VISIBILITY. STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT DANGEROUS...ON AREA ROADS INCLUDING INTERSTATE 40 AND HIGHWAY 93. SOME SMALL TREES AND POWER LINES MAY BE DOWNED. LOOSE OBJECTS MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ014-161200- /O.NEW.KVEF.WI.Y.0016.120317T1400Z-120317T1800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 240 PM PDT THU MAR 15 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 7 AM TO 11 AM PDT SATURDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN TERRAIN FAVORED AREAS. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AND PEAK DURING THE MORNING HOURS. WINDS ARE EXPECTED TO DIMINISH BY EARLY AFTERNOON. * LOCATIONS: GOLDFIELD...BEATTY...DYER...SILVER PEAK. * IMPACTS: AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY AT TIMES. STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ON AREA ROADS INCLUDING HIGHWAY 95 AND HIGHWAY 266. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ524>527-NVZ015>017-020>022-161200- /O.NEW.KVEF.WI.Y.0016.120317T1800Z-120318T0700Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...CALIENTE...PIOCHE... PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 240 PM PDT THU MAR 15 2012 /240 PM MST THU MAR 15 2012/ ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR EASTERN AND SOUTHERN PORTIONS OF SAN BERNARDINO COUNTY...LINCOLN...CLARK...AND SOUTHERN NYE COUNTIES AND THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT SATURDAY NIGHT. * WINDS: SOUTHWEST SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING AND PEAK DURING THE AFTERNOON AND EARLY EVENING SATURDAY. WINDS WILL DECREASE DURING THE EVENING HOURS SATURDAY. * LOCATIONS: LAS VEGAS...CALIENTE...PAHRUMP...LAKE MEAD NATIONAL RECREATION AREA...NEEDLES...BAKER...BULLHEAD CITY. * IMPACTS: AREAS OF SAND AND BLOWING DUST WILL LOWER VISIBILITY AT TIMES. STRONG CROSSWINDS WILL BE POSSIBLE ON AREA ROADS...ESPECIALLY EAST/WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ018-019-161200- /O.NEW.KVEF.WI.Y.0016.120317T1800Z-120318T0700Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...RED ROCK 240 PM PDT THU MAR 15 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY BELOW 5000 FEET FOR THE SPRING MOUNTAINS AND SHEEP RANGE...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING: WINDS WILL INCREASE LATE SATURDAY MORNING AND PEAK DURING THE AFTERNOON AND EARLY EVENING SATURDAY. WINDS WILL DECREASE DURING THE EVENING HOURS SATURDAY. * LOCATIONS: RED ROCK CANYON AND OTHER AREAS BELOW 5000 FEET. * IMPACTS: HAZARDOUS CROSSWINDS ALONG THE RED ROCK LOOP AND PORTIONS OF STATE ROUTE 159 WILL BE POSSIBLE. VISIBILITIES MAY BE REDUCED DUE TO BLOWING SAND AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ ASG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 14, 9:12 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 14, 9:12 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 912 AM PDT WED MAR 14 2012 .SYNOPSIS...ABOVE NORMAL TEMPERATURES AND LOCALLY BREEZY WINDS WILL CONTINUE THROUGH FRIDAY. A BIG STORM SYSTEM WILL AFFECT THE ENTIRE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH STRONG WINDS...VALLEY RAIN AND MOUNTAIN SNOW...AND COLDER TEMPERATURES. && .UPDATE...MADE MINOR TWEAKS TO SKY GRIDS TODAY BASED ON SATELLITE TRENDS. ALL ELSE LOOKS GOOD. && .PREV DISCUSSION... 244 AM PDT WED MAR 14 2012 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST FOR THIS PERIOD AND MODELS ARE IN PRETTY GOOD AGREEMENT. SAME OLD STORY WITH PERSISTENT SOUTHWEST FLOW OVER THE REGION WITH A MEAN TROUGH OFF THE PACIFIC NORTHWEST COAST. MUCH OF THE AREA WILL SEE CONSIDERABLE HIGH CLOUDINESS AT TIMES WHILE THERE WILL BE JUST ENOUGH MID LEVEL MOISTURE FOR A CHANCE OF SNOW SHOWERS SPILLING OVER TO THE EASTERN SIERRA SLOPES. WINDS WILL BE A LITTLE LIGHTER TODAY AND THURSDAY COMPARED TO WHAT WE SAW ON TUESDAY WHEN THE GRADIENT WAS TIGHTENED BY THE SHORTWAVE TO OUR NORTH. THINGS WILL START TO CHANGE FRIDAY AFTERNOON AS THE MAIN TROUGH STARTS TO MOVE SOUTHEAST TOWARD NORTHERN CALIFORNIA. THIS WILL RESULT IN AN INCREASE IN THE WINDS WITH WIDESPREAD BREEZY CONDITIONS AND LOCALLY WINDY CONDITIONS...ESPECIALLY IN THE HIGHER TERRAIN. TEMPERATURES WILL REMAIN WARM HOWEVER. MOISTURE WILL INCREASE FRIDAY NIGHT AS THE TROUGH GETS CLOSER TO THE CENTRAL CALIFORNIA COAST. PRECIPITATION WILL STILL BE MAINLY LIMITED TO THE SIERRA BUT MODELS DO INDICATE SOME PRETTY DECENT QPF THERE. SNOWFALL OF 6 INCHES IS NOT OUT OF THE QUESTION ABOVE ABOUT 9000 FEET FRIDAY NIGHT. WINDS WILL LIKELY NOT DROP OFF FRIDAY NIGHT AND THAT WILL COMBINE WITH CLOUD COVER TO KEEP LOW TEMPERATURES RELATIVELY WARM. .LONG TERM...MODELS HAVE COME CLOSER IN THEIR SOLUTIONS FOR THE WEEKEND STORM EVENT. PER THE PREVIOUS FORECAST BELIEVE THE ONSET OF THE SIGNIFICANT PRECIPITATION AND MAX COVERAGE WILL BE DELAYED UNTIL LATE SATURDAY AND THEN INTO SUNDAY/MONDAY. BEFORE THEN THE WINDS WILL BE THE PRIMARY ELEMENT TO BE CONCERNED WITH. AS THE TROUGH DEEPENS AND DESCENDS SOUTHEAST INTO OUR AREA A COMBINATION OF THE ASSOCIATED FRONTAL BOUNDARY AND STRONG JET ROUNDING THE BASE OF THROUGH WILL BRING STRONG WINDS TO MUCH OF THE AREA. I DID SLIGHTLY LOWER SPEEDS DUE TO ANTICIPATED PRECIPITATION DRAG AND THE CLOUD COVER LIMITING THE THERMAL CONTRAST ACROSS THE FRONT EXPECTED TO CROSS THE REGION SATURDAY. HOWEVER STILL ANTICIPATE THE NEED FOR WIND ADVISORIES OR WARNINGS...ESPECIALLY OVER AREA MOUNTAINS WHERE WINTER STORM WARNINGS WILL LIKELY BE NEEDED. MOISTURE PROGS SHOW CONSIDERABLE MOISTURE COMING INTO THE AREA LATE SATURDAY AND SUNDAY IN THE MID LEVELS. PRECIPITATION AMOUNTS MAY NOT BE THAT HIGH IN THE VALLEYS. THE SIERRA AND WHITE MOUNTAINS WILL LIKELY SEE SIGNIFICANT SNOW FALLS. WITH THE SNOW LEVELS EXPECTED TO DROP CONSIDERABLY SUNDAY VALLEY LOCATIONS AS FAR SOUTH AS NORTHEAST CLARK COUNTY COULD SEE SNOW OR AT THE VERY LEAST A MIX OF RAIN AND SNOW. MODELS HAVE AGREED TO INCREASE THE TROUGH/S SPEED AND NOT HAVE IT LINGER OVER THE AREA AS PREVIOUS DAYS PROGS PREDICTED. THEREFORE EXPECT THE AREA TO START SEEING CLEARING OF CLOUDS AND PRECIPITATION FROM WEST TO EAST LATE MONDAY. FOR NOW DO NOT HAVE HIGH CONFIDENCE IN THE TIMING OF THE LAST DAY OR TWO OF THE FORECAST PERIOD AND WILL LIKELY NEED REVISING. .AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS WILL PERSIST THROUGH TODAY. THERE WILL BE OCCASIONALLY GUSTS TO AROUND 20 KNOTS THIS MORNING AND DECREASE AROUND SUNRISE. THERE WILL AGAIN BE AFTERNOON GUSTS BUT THEY WILL BE LOWER THAN LAST FEW DAYS AS THE SYSTEM THAT HAD ENHANCED THEM YESTERDAY WILL BE OUT OF THE AREA. CLOUD COVER WILL CONSIST OF BROKEN TO SCATTERED HIGH LEVEL CLOUDS AT OR ABOVE 15K FEET. WE STILL ANTICIPATE A STRONG WINTER STORM TO MOVE INTO THE AREA THIS WEEKEND. SATURDAY WILL SEE STRONG SOUTHWEST WINDS IMPACT MCCARRAN. LATER ON SATURDAY NIGHT RAIN AND LOW CEILINGS...POSSIBLY BELOW 3K FEET...WILL MOVE IN AND HANG AROUND THROUGH OUT SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY STAY BELOW 15 KNOTS THROUGH THE REST OF THIS MORNING. WINDS WILL AGAIN BE GUSTY THIS AFTERNOON BUT NOT NEAR AS STRONG AS THE LAST FEW DAYS...AT MOST 25 KNOTS. CLOUD COVER WILL BE PRIMARILY HIGH LEVEL WHICH WILL VARY BETWEEN BROKEN TO SCATTERED THROUGH THURSDAY MORNING. A STRONG WINTER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA THIS WEEKEND WITH GUSTY WINDS ON SATURDAY TO BE FOLLOWED BY REDUCED CEILINGS AND WIDESPREAD PRECIPITATION OVER MOST THE AREA BY SATURDAY EVENING AND ON INTO MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 14, 4:38 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 438 AM PDT WED MAR 14 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-150700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 438 AM PDT WED MAR 14 2012 /438 AM MST WED MAR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL BEGIN TO INCREASE FRIDAY AHEAD OF AN APPROACHING STORM WITH LOCALLY BREEZY TO WINDY CONDITIONS. STRONG WINDS...RAIN AND SNOW AND COOLER TEMPERATURES ARE EXPECTED THIS WEEKEND AS A LATE WINTER STORM MOVES INTO THE AREA. THERE IS POTENTIAL FOR WIND ADVISORIES AND HIGH WIND WARNINGS ON SATURDAY ACROSS MUCH OF THE AREA. SIGNIFICANT SNOWFALL WILL BE POSSIBLE IN THE MOUNTAINS THIS WEEKEND. THE STRONG WINDS AND SIGNIFICANT PRECIPITATION SHOULD BE OUT OF THE AREA BY MONDAY AS THE STORM MOVES INTO UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:35 PM PDT | Winter Storm Watch | VEF | Inyo | 24 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.